MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION ASCENDA; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC NEUROMODULATION ASCENDA; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8780
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis determined that the anchor did not deploy properly from the anchor deployment tool.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional via a manufacturer representative regarding a patient receiving dilaudid (hydromorphone) 2mg/ml for a total dose of 0.1mg/day via an implantable pump for spinal pain.It was reported that the anchor deployment tool broke when trying to deploy the anchor.It was noted that the patient was large, and the angle was steep.It was noted that t he device (anchor tool) and the anchor were removed.A new anchor was used.The issue was resolved at time of report.No symptoms were reported.No further complications were reported/anticipated.
 
Additional Manufacturer Narrative
Recent fda coding changes offer limited options for medical device evaluation conclusion coding.Medtronic selected conclusion code 12 because, although the device meets design specification, medtronic made enhancements to the design making this the closest code available with respect to this event.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Correction: the initial report included device code (b)(4) in error and has been removed.If information is provided in the future, a supplemental report will be issued.

Brand Name
ASCENDA
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
MDR Report Key7102319
Report Number3007566237-2017-05112
Device Sequence Number13808812
Product Code LKK
UDI-Device Identifier00643169202122
UDI-Public00643169202122
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model Number8780
Device Catalogue Number8780
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2017
Supplement Date Received by Manufacturer12/15/2017
01/18/2018
Initial Report FDA Received Date12/08/2017
Supplement Report FDA Received Date12/15/2017
01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR